Alert archive / Arkansas / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Little Rock, AR

April 12, 2006Newton County, Searcy County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Apr 12, 2006, 8:00 PM CDT for Newton County, Searcy County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2006, 8:00 PM CDT (01:00 UTC)
Expired
Apr 12, 2006, 10:00 PM CDT
In force
2 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Newton County, AR, Searcy County, AR

The radar

The Little Rock radar (KLZK), 136 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 7:03 PM CDT, 57 minutes earlier.

Area forecast discussion, Apr 12, 7:03 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
703 PM CDT WED APR 12 2006

.AVIATION...
A WEAK BOUNDARY ACROSS NORTHERN ARKANSAS HAD TRIGGERED ISOLATED...
THEN SCATTERED THUNDERSTORMS SO THE FORECAST HAD TO BE UPDATED TO
INCLUDE STORMS FOR THE EARLY HOURS OF THE FORECAST. CONTINUED
SOUTHERLY WINDS WILL KEEP MOISTURE INCREASING SLOWLY...SO FOG AND
SOME STRATUS ARE INCLUDED IN THE TERMINALS.
&&

.PREV DISCUSSION.../ISSUED 300 PM CDT WED APR 12 2006/

SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
AREA WILL BE IN PRETTY MUCH OF A SUMMER WEATHER PATTERN THROUGH THE
SHORT TERM WITH UPPER RIDGING IN THE AREA KEEPING COLD FRONTS AND
SIGNIFICANT SHORT WAVES AT BAY AND BRINGING RATHER PERSISTENT TEMPS
WITH WARM AND HUMID AIR IN PLACE. SATELLITE SHOWS INCREASING CU
ACROSS THE NORTHERN ZONES THIS AFTERNOON SO WILL KEEP SMALL POPS IN
THE NORTH THIS EVENING WITH MENTION OF ISOLATED SHOWERS/THUNDERSTORMS
IN CASE SOMETHING DOES DEVELOP THERE OVER THE NEXT FEW HOURS. THIS
SHOULD DISSIPATE BY 01Z OR 02Z IF IT DOES DEVELOP. THE FRONTAL
BOUNDARY TO THE NORTH SHOULD EITHER WEAKEN OR MOVE AWAY BY THURSDAY
AS THE UPPER RIDGE STRENGTHENS A LITTLE SO EXPECT NO PRECIP THURSDAY
THROUGH FRIDAY NIGHT. TEMPS SHOULD REACH THE MID 80S IN MOST OF THE
AREA ON THURSDAY. ON FRIDAY...THE SURFACE PATTERN WILL FAVOR AN
INCREASING SOUTHWEST GRADIENT WHICH COULD BRING MODERATE TO STRONG
SOUTHWEST WINDS. THIS WILL ALLOW FOR MAX WARMING FOR THIS TIME OF
YEAR AND MOST AREAS SHOULD REACH THE UPPER 80S. THE PATTERN
CONTINUES INTO SATURDAY BUT BY THAT TIME A SHORT WAVE BEGINS TO MOVE
AROUND THE RIDGE INTO THE NORTHERN PLAINS. A FRONT FROM THIS WILL
APPRAOCH THE AREA SATURDAY BUT SHOULD NOT PENETRATE THE RIDGE. GFS
HINTS AT A MOISTURE AXIS MOVING INTO THE AREA LATE SATURDAY AND
SATURDAY NIGHT. THIS COULD BE AN AREA OF CONVECTION OR MCS BUT NOT
REAL CONFIDENT IF ANY SUCH THING CAN HOLD TOGETHER INTO THE UPPER
RIDGE AXIS. WILL JUST GO WITH PARTLY CLOUDY SKIES AND 10 PERCENT
POPS FOR NOW FOR SATURDAY NIGHT BUT WILL NEED TO WATCH THIS.
PROBABLY WILL SEE MORE CLOUDS ON SATURDAY SO WILL BACK OFF TO MID
80S FOR MAXES ON SATURDAY.

LONG TERM...SUNDAY THROUGH WEDNESDAY
FRONTAL SYSTEM IS EXPECTED TO MOVE THROUGH THE STATE LATE SUNDAY
INTO MONDAY. THIS WILL BRING COOLER AND DRIER CONDITIONS TO THE
FORECAST AREA THROUGH THE BEGINNING OF THE WEEK. THIS SYSTEM IS
EXPECTED TO LIFT BACK TO THE NORTH MONDAY NIGHT AND TUESDAY. A NEW
SYSTEM WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO
THE REGION BY 00Z WEDNESDAY. TEMPERATURES ARE EXPECTED TO BE
SLIGHTLY COOLER BEHIND THE FRONT WEDNESDAY.

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

AVIATION...32
Hazardous weather outlook, Apr 12, 3:55 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CDT WED APR 12 2006

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
355 PM CDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND EARLY THIS EVENING...NORTH OF A LINE FROM CLARKSVILLE...TO
CLINTON...TO NEWPORT. BRIEF DAMAGING WIND GUSTS...AND LARGE HAIL
WILL OCCUR WITH THE STRONGEST STORMS.

.DAY TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT WWW.SRH.WEATHER.GOV/LZK

55

In the hours before

Local storm report, Apr 12, 7:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 PM CDT WED APR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             HASTY                   36.02N 93.05W
04/12/2006  E0.75 INCH       NEWTON             AR   PUBLIC

0335 PM     HAIL             5 NW SNOWBALL           35.95N 92.88W
04/12/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

0345 PM     HAIL             2 NW SNOWBALL           35.92N 92.84W
04/12/2006  E1.25 INCH       SEARCY             AR   LAW ENFORCEMENT

0500 PM     HAIL             PINEVILLE               36.16N 92.10W
04/12/2006  E0.88 INCH       IZARD              AR   LAW ENFORCEMENT

0505 PM     HAIL             PINEVILLE               36.16N 92.10W
04/12/2006  E1.75 INCH       IZARD              AR   EMERGENCY MNGR

0525 PM     HAIL             BROCKWELL               36.15N 91.93W
04/12/2006  E0.88 INCH       IZARD              AR   LAW ENFORCEMENT

0539 PM     HAIL             2 S FRANKLIN            36.14N 91.77W
04/12/2006  E0.75 INCH       IZARD              AR   TRAINED SPOTTER

0549 PM     HAIL             HORSESHOE BEND          36.22N 91.74W
04/12/2006  E0.75 INCH       IZARD              AR   PUBLIC

0555 PM     HAIL             8 S CANAAN              35.75N 92.70W
04/12/2006  E0.75 INCH       SEARCY             AR   LAW ENFORCEMENT

0610 PM     HAIL             2 SE MOUNTAIN HOME      36.32N 92.35W
04/12/2006  E0.75 INCH       BAXTER             AR   PUBLIC

0615 PM     HAIL             3 NE WITTS SPRINGS      35.83N 92.86W
04/12/2006  E1.00 INCH       SEARCY             AR   LAW ENFORCEMENT

0646 PM     HAIL             8 S CANAAN              35.75N 92.70W
04/12/2006  E1.75 INCH       SEARCY             AR   LAW ENFORCEMENT

&&

46

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:18 PM CDTSevere Thunderstorm WarningLZKSearcy42 min
Apr 12, 7:43 PM CDTSevere Thunderstorm WarningLZKNewton32 min
Apr 12, 8:05 PM CDTSevere Thunderstorm WarningLZKSearcy40 min
Apr 12, 10:36 PM CDTSevere Thunderstorm WarningLZKBoone28 min

Nearby

Flash Flood Warnings in Arkansas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.